Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 289, NWS Atlanta, GA

August 27, 2010Henry County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 27, 2010, 1:28 AM EDT for Henry County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2010, 1:28 AM EDT (05:28 UTC)
Expired
Aug 27, 2010, 2:00 AM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Henry County, GA

The radar

The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 1:35 AM EDTHAIL 11 Ssw Mcdonough, GANICKEL TO QUARTER SIZED HAIL ALONG CHURCH AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WUUS52 KFFC 270528
SVRFFC
GAC151-270600-
/O.NEW.KFFC.SV.W.0289.100827T0528Z-100827T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
128 AM EDT FRI AUG 27 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 200 AM EDT

* AT 127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR LOCUST
  GROVE...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCDONOUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3357 8413 3355 8406 3349 8403 3349 8396
      3347 8394 3345 8393 3340 8398 3339 8397
      3337 8399 3336 8403 3330 8409 3330 8412
      3332 8415 3333 8415 3337 8425
TIME...MOT...LOC 0528Z 211DEG 16KT 3340 8410

$$
1 follow-up statement
854 
WWUS52 KFFC 270540
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 AM EDT FRI AUG 27 2010

GAC151-270600-
/O.CON.KFFC.SV.W.0289.000000T0000Z-100827T0600Z/
HENRY GA-
140 AM EDT FRI AUG 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR HENRY COUNTY...

AT 137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MCDONOUGH...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KELLEYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3357 8413 3355 8406 3349 8403 3349 8396
      3347 8394 3345 8393 3340 8398 3339 8397
      3337 8399 3336 8403 3330 8409 3330 8412
      3332 8415 3333 8415 3337 8425
TIME...MOT...LOC 0540Z 213DEG 19KT 3350 8409

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:31 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 26, 9:31 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT THU AUG 26 2010

.UPDATE...

FORECAST LOOKS PRETTY GOOD FOR THE MOST PART. MADE SOME MINOR
TWEAKS TO HOURLY GRIDS...OTHERWISE NO CHANGES AT THIS TIME. AGREE
WITH PREVIOUS AFD THAT SLIGHT CHANCE POPS OVER MOST OF THE AREA IS
A GOOD IDEA...ESPECIALLY BASED ON WHAT HAPPENED LAST NIGHT AND THE
MULTIPLE BOUNDARIES HANGING AROUND.

TDP

&&

.PREV DISCUSSION... /ISSUED 745 PM EDT THU AUG 26 2010/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
AMPLE MOISTURE AND THE REMAINS OF THE OLD FRONTAL BOUNDARY PERSIST
ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON. ISOLATED TO
SCATTERED CONVECTION ALREADY OCCURRING OVER THE AREA. WITH MARGINAL
TO MODERATE INSTABILITY OVER THE FORECAST AREA...THIS SHOULD CONTINUE
INTO THE EVENING AND BEGIN DISSIPATING...BUT LIKE LAST NIGHT...WITH
THESE CONDITIONS CANNOT RULE OUT AT LEAST ISOLATED ACTIVITY IN THE
OVERNIGHT PERIOD. DRIER AIR BEGINS SPREADING SOUTH OVER THE FORECAST
AREA BY EARLY FRIDAY AS THE UPPER RIDGE BUILDS INTO THE EASTERN U.S.
AND A STRONG SURFACE RIDGE SETTLES INTO THE MID ATLANTIC STATES. I
PLAN ON KEEPING LOW POPS THROUGH FRIDAY EVENING BUT SHUTTING RAIN OFF
BY SATURDAY.

LONG TERM /SUNDAY THROUGH THURSDAY/...
NO CHANGES MADE TO THE CURRENT EXTENDED FORECAST GRIDS AT THIS TIME.
THE MAJORITY OF THE EXTENDED FORECAST PERIOD LOOKS DRY WITH
SEASONABLY WARM DAYTIME AND MILD NIGHTTIME TEMPERATURES. GFS AND
ECMWF MODELS BOTH KEEP THE DOMINANT SURFACE AND UPPER LEVEL RIDGES
OVER THE EASTERN U.S. THROUGH THE PERIOD.

20

AVIATION...00Z UPDATE...
WEAK SURFACE LOW VICINITY OF W CENTRAL GA WITH VARIOUS OUTFLOW
BOUNDARIES. AIR MASS UNSTABLE ENOUGH TO KEEP ISOLATED CONVECTION
GOING THROUGH THE EVENING...BUT CHANCE OF THUNDERSTORM HITTING AT
TAF SITES REMAINS SMALL. WILL HAVE TO CONTINUE TO WATCH THIS.
OTHERWISE VFR FOR THE OVERNIGHT WITH VISIBILITY 3 TO 5SM IN FOG/HAZE
08Z TO 14Z. WITH COMPLICATED SURFACE PATTERN...LIGHT EAST WINDS
SHOULD GO LIGHT AND VARIABLE AFTER 01Z...BECOMING EAST 5 TO 10KT
AFTER 14Z FRIDAY.

//ATL CONFIDENCE...
MEDIUM CONFIDENCE ON WINDS AND TSTM THREAT THIS EVENING AND
OVERNIGHT.
LOW CONFIDENCE ON STAYING VFR CLOUDS OVERNIGHT.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  90  66  91  67 /  20  20  20  10  10
ATLANTA         71  89  69  89  69 /  20  20  20  10  10
BLAIRSVILLE     62  88  61  87  62 /  20  30  20  10  10
CARTERSVILLE    66  90  64  90  64 /  20  20  20  10  10
COLUMBUS        73  92  70  91  70 /  20  20  20  10  10
GAINESVILLE     70  89  68  89  68 /  20  30  20  10  10
MACON           72  92  69  92  68 /  20  20  20  10  10
ROME            65  91  64  91  64 /  20  20  20  10  10
PEACHTREE CITY  69  90  65  91  64 /  20  20  20  10  10
VIDALIA         74  92  72  92  71 /  20  30  20  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 26, 10:12 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EDT THU AUG 26 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1012 PM EDT THU AUG 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL MEANDER AROUND CENTRAL GEORGIA
TONIGHT. A TROUGH OF LOW PRESSURE IN THE UPPER LEVELS WILL REMAIN
PARKED OVER THE EASTERN THIRD OF THE UNITED STATES... WITH AN
ACTIVE WESTERLY FLOW ALOFT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS TONIGHT WILL BE FREQUENT
CLOUD-TO-GROUND LIGHTNING AND LOCALLY VERY HEAVY RAIN. GUSTY WINDS
ARE POSSIBLE ALSO.

.DISCUSSION...
A WEAK SURFACE BOUNDARY WILL CONTINUE TO LINGER ACROSS CENTRAL GEORGIA
TONIGHT AND PROVIDE THE FOCUS FOR ISOLATED THUNDERSTORMS. WEAK
IMPULSES EMBEDDED WITHIN AN UPPER TROUGH OF LOW PRESSURE MAY HELP STORM
DEVELOPMENT. THE SLOW MOVING STORMS COULD BRING A THREAT OF LOCALLY
HEAVY RAIN... AND POSSIBLY RESULT IN MINOR FLOODING OF LOW
LYING... FLOOD PRONE AREAS. SHOWERS AND THUNDERSTORMS THAT DEVELOP
NEAR THE SURFACE BOUNDARY COULD LINGER WELL PAST MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY ACROSS ALL AREAS EXCEPT
THE EXTREME NORTHWEST. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS
SATURDAY ACROSS ALL EXCEPT FAR NORTH GEORGIA. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME FOR THE PERIOD SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 26, 11:58 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1158 PM EDT THU AUG 26 2010

GAZ032-270445-
1158 PM EDT THU AUG 26 2010

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN COBB COUNTY UNTIL 1245
AM EDT...

AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JIM R MILLER PARK...DRIFTING SOUTH AT 5 MPH.

RAINFALL AMOUNTS BETWEEN ONE AND ONE AND A HALF INCHES CAN BE
EXPECTED ACROSS COBB COUNTY...INCLUDING AREAS AROUND DUE WEST...LOST
MOUNTAIN PARK...JIM R MILLER PARK...WHITE WATER PARK...DOBBINS AIR
RESERVE BASE...SMYRNA...MARIETTA...SIX FLAGS OVER GEORGIA...
MABLETON...AUSTELL AND POWDER SPRINGS. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
Special weather statement, Aug 27, 12:09 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 AM EDT FRI AUG 27 2010

GAZ104>106-270500-
1209 AM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CRISP...SUMTER AND
DOOLY COUNTIES UNTIL 100 AM EDT...

AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LILLY...DRIFTING SOUTH AT 5 MPH.

RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS
CRISP...SUMTER AND DOOLY COUNTIES...INCLUDING AREAS AROUND
PINEHURST...DOOLING...BYROMVILLE...LILLY...RICHWOOD...DRAYTON AND
VIENNA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Aug 27, 12:12 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 AM EDT FRI AUG 27 2010

GAZ094-095-270500-
1212 AM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HOUSTON AND
PEACH COUNTIES UNTIL 100 AM EDT...

AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MEADOWDALE...MOVING NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH
AS IT MOVES ACROSS HOUSTON AND PEACH COUNTIES THROUGH 100 AM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOSS OAK...
MEADOWDALE...PERRY...FORT VALLEY...MIAMI VALLEY...LAKEWOOD...
POWERVILLE...BYRON AND CENTERVILLE.
Special weather statement, Aug 27, 12:41 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1241 AM EDT FRI AUG 27 2010

GAZ055>057-270530-
1241 AM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SPALDING...
HENRY AND CLAYTON COUNTIES UNTIL 130 AM EDT...

AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOVEJOY...MOVING NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 45 MPH
AS IT MOVES ACROSS SPALDING...HENRY AND CLAYTON COUNTIES THROUGH 130
AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ATLANTA
MOTOR SPEEDWAY...HAMPTON...LOVEJOY...BONANZA...IRONDALE...JW SMITH
RESERVOIR...JONESBORO...FLIPPEN...LAKE SPIVEY...EAGLES LANDING...
MORROW...STOCKBRIDGE...LAKE CITY...HIDDEN VALLEY PARK AND FORT
GILLEM. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Aug 27, 12:43 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 AM EDT FRI AUG 27 2010

GAZ056-058-068-070-071-270530-
1243 AM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PIKE...
MONROE...LAMAR...SPALDING AND BUTTS COUNTIES UNTIL 130 AM EDT...

AT 1241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HIGH FALLS STATE PARK TO WILLIAMSON...
MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 45 MPH
AS IT MOVES ACROSS PIKE...MONROE...LAMAR...SPALDING AND BUTTS
COUNTIES THROUGH 130 AM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CONCORD...LIBERTY HILL...MILNER...HILLTOP...
WILLIAMSON...ZEBULON...HIGH FALLS STATE PARK...CHAPPEL MILL...
ORCHARD HILL...BLOUNT...ROVER...HIGHLAND MILLS...EXPERIMENT...
GRIFFIN AND INDIAN SPRINGS STATE PARK.
Special weather statement, Aug 27, 1:23 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
123 AM EDT FRI AUG 27 2010

GAZ056>058-270615-
123 AM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ALERT FOR DIME SIZED HAIL AND 50 MPH WINDS IN
SPALDING...BUTTS AND HENRY COUNTIES UNTIL 215 AM EDT...

AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
VERY STRONG THUNDERSTORM OVER LOCUST GROVE...MOVING NORTHEAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
SPALDING...BUTTS AND HENRY COUNTIES THROUGH 215 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE JENKINSBURG...LUELLA...
LOCUST GROVE...BLACKSVILLE...FLIPPEN...MCDONOUGH...OLA...FINCHERVILLE
AND KELLEYTOWN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 3:08 AM EDTSevere Thunderstorm WarningFFCWalton34 min
Aug 27, 5:43 PM EDTSevere Thunderstorm WarningFFCFloyd47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.